MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386810
Medical Device Problem Codes Retraction Problem (1536); Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.00in winged bc needle shielding failed.Date of occurrence: (b)(6) 2025.Reference: 386810.Batch number: 4180596.Description of defect: during the insertion of a peripheral venous line with the secure winged catheter, a nurse pricked herself due to a securing release fault.In addition, the patient had sepsis caused by highly resistant bacteria.The nurse was treated as an emergency according to the blood exposure accident (bea) protocol.The defective medical device was retained.Would you like the case to be returned for expert appraisal?.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and three samples submitted for evaluation.The reported issue of needle shielding failure was not confirmed upon inspection of the sample.Analysis of the samples showed no damages or defects.The samples were subjected to an activation test and all samples passed with no abnormalities observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The root cause could not be determined as the defect was not replicated.

Brand Name
BD CATHENA 20GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21969394
Report Number2243072-2025-00620
Device Sequence Number20868437
Product Code FOZ
UDI-Device Identifier00382903868100
UDI-Public(01)00382903868100(11)240702(17)270630(10)4180596
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386810
Device Lot Number4180596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown